Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 30, NWS Kansas City, MO

April 15, 2011Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 15, 2011, 5:22 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 15, 2011, 11:49 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 5:22 AM CDT (10:22 UTC)
In effect from
Apr 15, 2011, 11:49 AM CDT
Expired
Apr 16, 2011, 8:28 AM CDT
In force
21 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 22.73 ft at Apr 15, 2011, 3:00 PM CDT.

actionminormoderate10152004/1504/1604/17
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS43 KEAX 151022
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
522 AM CDT FRI APR 15 2011
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  BIG CREEK AT BLAIRSTOWN

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CASS...HENRY...JOHNSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC037-083-101-161022-
/O.NEW.KEAX.FL.W.0030.110415T1649Z-110417T2315Z/
/BLRM7.1.ER.110415T1649Z.110416T0600Z.110416T2315Z.UU/
522 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG CREEK AT BLAIRSTOWN.
* FROM THIS MORNING TO SUNDAY EVENING.
* AT 5:00 AM FRIDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 22.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   15.9   FRI  5 AM   22.0 EARLY SATURDAY MORNING

$$
3 follow-up statements
450 
WGUS83 KEAX 151828
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
128 PM CDT FRI APR 15 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN 
  SOUTH GRAND RIVER AT URICH 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
HENRY...JOHNSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC037-083-101-161828-
/O.EXT.KEAX.FL.W.0030.000000T0000Z-110417T1536Z/
/BLRM7.1.ER.110415T1147Z.110416T0000Z.110416T1536Z.UU/
128 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK AT BLAIRSTOWN.
* AT  1:00 PM FRIDAY THE STAGE WAS 22.6 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.9 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY 
  MORNING.
* AT 23.0 FEET...FLOODING OCCURS AT THE WEST APPROACH TO THE N 
  HIGHWAY BRIDGE LOCATED 0.2 MILES WEST OF BLAIRSTOWN. FLOODING ALSO 
  OCCURS ACROSS B HIGHWAY NEAR BIG CREEK WHICH IS SEVERAL MILES 
  NORTHWEST OF BLAIRSTOWN.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   22.6   FRI 01 PM   22.9 THIS EVENING

$$

MOC013-037-083-161827-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-110418T0105Z/
/URHM7.1.ER.110415T1914Z.110416T0600Z.110417T0105Z.UU/
128 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* AT 10:52 AM FRIDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 25.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   23.2   FRI 11 AM   25.5 EARLY SATURDAY MORNING

$$
296 
WGUS83 KEAX 160134
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
834 PM CDT FRI APR 15 2011
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN 
  BLACKWATER RIVER AT VALLEY CITY 
  BLACKWATER RIVER NEAR BLUE LICK 
  CROOKED RIVER NEAR RICHMOND 
  PETITE SALINE CREEK NEAR BOONVILLE 
  SOUTH GRAND RIVER AT URICH 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
COOPER...HENRY...JOHNSON...PETTIS...RAY...SALINE


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC037-083-101-170134-
/O.EXT.KEAX.FL.W.0030.000000T0000Z-110417T1552Z/
/BLRM7.1.ER.110415T1147Z.110415T2045Z.110416T1552Z.UU/
834 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK AT BLAIRSTOWN.
* AT  8:00 PM FRIDAY THE STAGE WAS 22.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   22.4   FRI 08 PM   22.0 EARLY SATURDAY MORNING

$$

MOC101-159-170133-
/O.EXT.KEAX.FL.W.0032.000000T0000Z-110417T1934Z/
/VLYM7.2.ER.110415T1228Z.110416T0100Z.110416T1934Z.NO/
834 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* AT  8:00 PM FRIDAY THE STAGE WAS 27.6 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY AFTERNOON.
* AT 25.0 FEET...COUNTY HIGHWAY E NEAR VALLEY CITY AND HIGHWAY 23 
  NEAR THE PERRY STATE WILDLIFE AREA ARE UNDER WATER.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   27.6   FRI 08 PM   26.8 EARLY SATURDAY MORNING

$$

MOC053-195-170133-
/O.EXT.KEAX.FL.W.0034.110416T1000Z-110420T0527Z/
/BLVM7.1.ER.110416T1000Z.110418T0000Z.110419T0527Z.NO/
834 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT.
* AT  7:45 PM FRIDAY THE STAGE WAS 21.9 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 26.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   21.9   FRI 08 PM   26.7 SUNDAY EVENING

$$

MOC177-170133-
/O.EXT.KEAX.FL.W.0033.000000T0000Z-110417T1225Z/
/RICM7.1.ER.110415T1747Z.110416T0030Z.110416T1225Z.NO/
834 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE CROOKED RIVER NEAR RICHMOND.
* AT  7:30 PM FRIDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 20.0 FEET...LOW-LYING RURAL ROADS ALONG WITH CROPLAND AND 
  WOODLANDS FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

CROOKED RIVER
  RICHMOND        20   20.7   FRI 07 PM   20.7 EARLY SATURDAY MORNING

$$

MOC053-170133-
/O.EXT.KEAX.FL.W.0036.000000T0000Z-110417T0300Z/
/BONM7.1.ER.110416T0300Z.110416T0300Z.110416T0300Z.UU/
834 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT  7:30 PM FRIDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TONIGHT.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   15.8   FRI 07 PM   16.0 TONIGHT

$$

MOC013-037-083-170133-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-110417T0900Z/
/URHM7.1.ER.110415T1933Z.110415T2220Z.110416T0900Z.UU/
834 PM CDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* AT  5:20 PM FRIDAY THE STAGE WAS 24.2 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   24.2   FRI 05 PM   24.1 EARLY SATURDAY MORNING

$$
059 
WGUS83 KEAX 161328
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
828 AM CDT SAT APR 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN
  PETITE SALINE CREEK NEAR BOONVILLE
  SOUTH GRAND RIVER AT URICH
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
COOPER...HENRY...JOHNSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC037-083-101-161358-
/O.CAN.KEAX.FL.W.0030.000000T0000Z-110417T1552Z/
/BLRM7.1.ER.110415T1147Z.110415T2045Z.110416T0933Z.UU/
828 AM CDT SAT APR 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK AT BLAIRSTOWN.
* AT  8:00 AM SATURDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:33 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.2 FEET BY SUNDAY 
  MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   18.9   SAT 08 AM   19.1 THIS AFTERNOON

$$

MOC053-161358-
/O.CAN.KEAX.FL.W.0036.000000T0000Z-110417T0300Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
828 AM CDT SAT APR 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT  7:30 AM SATURDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.7 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY SUNDAY MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   11.4   SAT 07 AM    9.9 THIS AFTERNOON

$$

MOC013-037-083-161358-
/O.CAN.KEAX.FL.W.0031.000000T0000Z-110417T0900Z/
/URHM7.1.ER.110415T1933Z.110415T2220Z.110415T2318Z.UU/
828 AM CDT SAT APR 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH GRAND RIVER AT URICH.
* AT  8:22 AM SATURDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* FELL BELOW FLOOD STAGE AT  6:18 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.8 FEET BY SUNDAY 
  MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   21.6   SAT 08 AM   20.8 SUNDAY MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:41 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 15, 3:41 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 AM CDT FRI APR 15 2011

.DISCUSSION...

AN IMPRESSIVE DEEPENING UPPER LEVEL LOW CONTINUES TO SPIN ACROSS
WESTERN KANSAS EARLY THIS MORNING.  EARLIER TONIGHT...INITIAL BAND
OF CONVECTION LIFTED NORTHEAST THROUGH THE CWA WITH RAINFALL TOTALS
APPROACHING AN INCH OR MORE IN SOME LOCATIONS.  WEAK CONVECTIVE
INDUCED VORT MAX CONTINUES TO LIFT NE ACROSS WEST CENTRAL MO...AND
IS EXPECTED TO CONCENTRATE A MORE FOCUSED AREA OF RA/TSRA INTO
CENTRAL MO THROUGH DAYBREAK.  OTHER CONCERN OVERNIGHT HAS BEEN
WINDS...WITH A COMBINATION OF INCREASING PRESSURE GRADIENT FORCE
FROM DEVELOPING SFC LOW TO THE WEST AND DOWNWARD MOMENTUM TRANSFER
ON WESTERN FLANK OF STRATIFORM PRECIP SHIELD PRODUCING OCCASIONAL
GUSTS HIGHER THAN 40-50 MPH.

THROUGH DAYBREAK...HRRR AND OTHER MESOSCALE MODELS INDICATE THE
CONTINUED DEEPENING OF UPPER LEVEL LOW AND SURFACE LOW PRESSURE JUST
WEST OF THE AREA.  AS UPPER LOW BEGINS TO MOVE SLOWLY EASTWARD AND
SURFACE LOW DEEPENS JUST WEST OF KC...OCCLUDED FRONT IS EXPECTED TO
PIVOT NORTHEASTWARD INTO THE CWA. INITIAL BAND OF RAIN IN WEST
CENTRAL MO WILL BEGIN TO ROTATE BACK NORTHWEST INTO NORTHERN
MO...WITH SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE ON THE
NORTHERN SIDE OF THE OCCLUDED FRONT AS LLJ INTENSIFIES. MODELS SEEM
TO BE RUNNING A BIT BEHIND WITH PRECIP...WITH FRONT ARRIVING FASTER
THAN INDICATED. 06Z NAM AND RUC SEEM TO HAVE THE BEST HANDLE OF
ONGOING ACTIVITY. WINDS ARE EXPECTED TO REMAIN RATHER GUSTY IN NORTHERN MO
THROUGH DAYBREAK.

FOR THE DAYTIME HOURS...THE MOST WIDESPREAD PRECIPITATION WILL REMAIN IN
THE NORTHERN HALF OF THE CWA AS DRY SLOT WILL ROTATE THROUGH SOUTHERN
MO THIS MORNING. TEMPERATURES ARE NOT EXPECTED TO CLIMB UPWARDS MUCH
TODAY WITH AREAS NORTH OF THE OCCLUDED FRONT EXPERIENCING MORNING
HIGHS. BY 18Z SFC LOW PRESSURE SHOULD BE CENTERED BETWEEN KC AND
STJ...WITH INCREASING LOW LEVEL COLD AIR ADVECTION BEGINNING TO ROTATE
AROUND THE BACKSIDE OF THE UPPER LOW. COLDER SURFACE TEMPERATURES
WILL ACTUALLY BEGIN TO ADVECT IN FROM THE SOUTHWEST WITH STEADY TO
FALLING TEMPERATURES IN THE WESTERN ZONES IN THE AFTERNOON.
WIDESPREAD PRECIPITATION EXPECTED IN NORTHERN MO...KANSAS AND
NEBRASKA THROUGH THE AFTERNOON AS TROWAL REMAINS OVERHEAD...WITH
PRECIP AMOUNTS APPROACHING A HALF INCH IN SOME SPOTS. LATEST GUIDANCE
SUGGESTS THAT SFC LOW MAY TRACK SLIGHTLY FURTHER NORTHWEST...WITH
OCCLUDED FRONT MOVING NORTHWARD FASTER THAN EARLIER MODELS SUGGESTED.
THUS...WILL USE 3 HR WEATHER GROUPS AND ADVANCE PRECIP A BIT FURTHER
NORTH AND LOWER POPS IN THE SOUTHERN HALF OF THE CWA FOR THE MAJORITY
OF THE DAY. OTHER MESOSCALE MODELS SUGGEST MORE SCATTERED SHOWER
REDEVELOPMENT OVER THE REMAINDER OF THE CWA LATER IN THE AFTN AND THE
POTENTIAL OF LOW TOP SUPERCELL ACTIVITY EAST OF THE CWA WHERE
SCATTERING OF CLOUDS IN THE DRY SLOT REMAINS SLIGHTLY HIGHER.

TONIGHT...THE UPPER LEVEL LOW WILL QUICKLY BEGIN TO LIFT NORTHEAST
THIS EVENING AS PROGRESSIVE NORTHERN STREAM TROUGH BEGINS TO MOVE
OUT OF THE NORTHERN ROCKIES.  HOWEVER...LINGERING WAA ON THE WESTERN
FLANK OF THE UPR LOW SHOULD ALLOW FOR LIGHT SHRA ACTIVITY TO
PERSIST INTO THE EARLY EVENING.  STRONG ISENTROPIC DOWNGLIDE SHOULD
BRING PRECIP TO AN END FROM WEST TO EAST AFTER MIDNIGHT.
TEMPERATURES WILL FALL INTO THE 30S...WITH GUSTY WEST TO NORTHWEST
WINDS BETWEEN 15 AND 25 MPH LEADING TO RATHER RAW CONDITIONS THROUGH
SATURDAY MORNING.

SATURDAY AND SUNDAY...PLEASANT CONDITIONS EXPECTED THIS WEEKEND ON
THE BACKSIDE OF THE DEPARTING UPR TROUGH.  QUASI-ZONAL FLOW WILL
ALLOW FOR A QUICK WARMUP NEAR 60 ON SATURDAY UNDER A SUNNY SKY.
SUNDAY WILL FEATURE EVEN BETTER CONDITIONS DESPITE A WEAK SURFACE
TROUGH APPROACHING FROM THE NORTHWEST.  WILL NEED TO KEEP AN EYE ON
A WEAK SHORTWAVE MOVING THROUGH THE REGION ON SUNDAY.  THIS WAVE IS
POORLY SAMPLED AND THUS POORLY HANDLED BY CURRENT GUIDANCE...BUT
SEVERAL MODELS INDICATE A DEVELOPING WARM FRONT UNDERNEATH
INCREASING WAA ALOFT.  MOISTURE WILL REMAIN LIMITED...AND AN
INCREASE IN MID-LVL CLOUDS IS ALL THAT IS ANTICIPATED ATTM.

31

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

FLOW ACROSS THE CONUS THROUGH THE MEDIUM RANGE PERIOD WILL REMAIN
QUASI-ZONAL...WITH A TREND TOWARDS WEAK TROUGHING IN THE WEST AND
SEVERAL LOW AMPLITUDE PERTURBATIONS EJECTING EAST INTO THE PLAINS.
MODELS CONTINUE TO CONVERGENCE ON BETTER IDENTIFICATION AND TIMING
OF THE FIRST SET OF WAVES ACTING UPON ENHANCED BAROCLINICITY WITHIN
THE LOCAL REGION...HOWEVER STILL REMAIN AT ODDS LATER IN THE PERIOD
DUE TO FAR UPSTREAM INFLUENCES. MOST NOTABLE SHORTWAVE WILL
PROPAGATE EAST FROM THE GREAT BASIN...AND INTENSIFY OVER THE UPPER
MIDWEST DURING THE TUESDAY/WEDNESDAY TIME FRAME...PULLING A SFC
FRONT THROUGH THE CWA WITH INCREASING UPPER LEVEL DYNAMIC SUPPORT.
LARGER QUESTION TOWARDS THE END OF THE WEEK IS WHETHER THIS BOUNDARY
WILL SLIDE FAR ENOUGH SOUTH TO PRECLUDE FURTHER PRECIPITATION
CHANCES. SPREAD AMONG ALL OPERATIONAL AND ENSEMBLE MEMBERS REMAINS
HIGH ENOUGH TO KEEP SOME POP MENTION THROUGH MOST OF THE MEDIUM
RANGE...THOUGH WOULD NOT EXPECT PERSISTENT PRECIPITATION...BUT
RATHER JUST A TYPICAL UNSETTLED SPRING PATTERN.

THERE IS ENOUGH EVIDENCE PRESENTED BY RECENT MODEL OUTPUT TO SUGGEST
MOST...IF NOT ALL THE OF FORECAST AREA WILL BE SOLIDLY IN THE WARM
SECTOR OF THE DEVELOPING CYCLONE MONDAY AND TUESDAY. HAVE INCREASED
TEMPERATURE FORECASTS...WITH MORE WEIGHT TOWARDS THE WARMER ECMWF
(WHICH HAS PERFORMED BETTER IN ANOMALOUSLY WARM REGIMES LATELY).
BASED ON LOW LEVEL THICKNESS PROGS...MAY STILL BE TOO CONSERVATIVE
TUESDAY...WITH HIGH CONCEIVABLY BREACHING A 15F ANOMALY.
OTHERWISE...HAVE KEPT TEMPERATURES NOT FAR FROM CLIMATOLOGY AND
WITHIN A CONSENSUS AVERAGE POST FRONTAL DURING THE END OF THE WEEK.

21

&&

.AVIATION...

FOR THE 06Z TAFS...PRIMARY BAND OF NON-STOP SHOWERS HAS SHIFTED EAST
OF THE TERMINALS. HOWEVER...NEW SHOWERS HAVE FORMED OVER SW MO AND
RADAR SHOWS THEM SPREADING NNE. LATEST SHORT RANGE MODELS SUGGEST
THE TERMINALS WILL BE NEAR THE WEST EDGE OF THE SHOWERS AS THEY
ROTATE TO THE NORTH. UPSTREAM OBSERVATIONS SHOW MVFR CLOUDS FORMING
ACROSS EASTERN KS AND EXPECT THESE CLOUDS TO SPREAD INTO THE
TERMINALS OVERNIGHT.

VERTICALLY STACKED STORM SYSTEM WILL SLIDE ESE AND SURFACE LOW
POSITION WILL PASS VERY CLOSE TO KMCI/KMKC. WEATHER WILL DEPEND
CONSIDERABLY AS TO WHERE THE LOW WILL TRACK. KMKC STANDS A BETTER
CHANCE OF SEEING WINDS SWITCH TO THE SOUTH WITH CEILINGS REMAINING
MVFR VS KMCI WHICH COULD SEE CEILINGS DROP TO IFR FRIDAY MORNING AND
STAY THAT WAY UNTIL THE WINDS SWITCH TO THE NW IN THE AFTERNOON.
KSTJ WILL LIKELY SEE IFR CEILINGS FOR FRIDAY MORNING.

HARD TO JUSTIFY GOING WITH PREVAILING RAIN BETWEEN NOW AND 18Z
THURSDAY AS RAIN WILL MOST LIKELY BE TIED TO VORTICITY SPOKES
ROTATING AROUND THE CLOSED UPPER LOW. BETTER BET OF SEEING MORE
WIDESPREAD LIGHT RAIN ON THE BACKSIDE OF THE SYSTEM FRIDAY AFTERNOON
AND EVENING.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 14, 7:03 PM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT THU APR 14 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
703 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER FAR EASTERN KANSAS WILL
SHIFT EAST INTO EXTREME WESTERN MISSOURI EARLY THIS EVENING.
INDIVIDUAL STORMS WILL PEEL AWAY FROM THE LINE AND TRACK TO THE
NORTH. THE AIRMASS AHEAD OF THIS LINE OF THUNDERSTORMS IS MUCH MORE
STABLE SO THE EXPECTATION IS THE SEVERITY OF THE THUNDERSTORMS WILL
DECREASE AS THEY CROSS THE MISSOURI AND KANSAS STATE LINE. WHILE THE
PRIMARY SEVERE THREAT WILL REMAIN SOUTHWEST OF THE OUTLOOK
AREA...THERE IS STILL A CHANCE THAT A FEW SEVERE THUNDERSTORMS COULD
AFFECT PARTS OF EXTREME EAST CENTRAL KANSAS AND FAR WESTERN
MISSOURI...GENERALLY WEST OF AN ATCHISON KANSAS TO CLINTON
LINE...WHICH INCLUDES THE GREATER KANSAS CITY AREA. ALTHOUGH THE
PRIMARY SEVERE THREATS WILL BE FROM LARGE HAIL AND DAMAGING
WINDS...AN ISOLATED TORNADO IS POSSIBLE MAINLY SOUTHWEST OF A LINE
FROM PAOLA TO BUTLER. THE THREAT FOR SEVERE WEATHER SHOULD END BY
LATE THIS EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL IS LIKELY
TONIGHT ACROSS THE ENTIRE OUTLOOK AREA WHICH MAY CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE REGION FROM
MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER PARTS OF EAST
CENTRAL KANSAS AND WEST CENTRAL MISSOURI...GENERALLY ALONG AND WEST
OF A KANSAS CITY TO CLINTON LINE.

MJ

In the hours before

Local storm report, Apr 14, 11:23 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     NON-TSTM WND GST KANSAS CITY INTL ARPT   39.30N 94.72W
04/14/2011  M61.00 MPH       PLATTE             MO   AMATEUR RADIO

&&

MJ
Special weather statement, Apr 15, 1:29 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
129 AM CDT FRI APR 15 2011

MOZ001>004-150800-
ATCHISON MO-NODAWAY-WORTH-GENTRY-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY
129 AM CDT FRI APR 15 2011

...STRONG WINDS MOVING THROUGH PARTS OF NORTHWEST MISSOURI...

HIGH WINDS GUSTING UP TO 55 MPH ARE POSSIBLE ACROSS PARTS OF FAR
NORTHWEST MISSOURI...INCLUDING THE CITIES OF MARYVILLE AND GRANT
CITY THROUGH AROUND 3 AM. STRONG DRYING ON THE BACK EDGE OF A BAND OF
PASSING RAIN SHOWERS HAS PRODUCED AN AREA OF HIGH WINDS..WITH A WIND
GUST OF 60 MPH RECORDED AT THE MARYVILLE AIRPORT. THESE WINDS ARE
EXPECTED TO CONTINUE TO HEAD NORTH...SHOULD SUBSIDE BY 3 AM.

21
Local storm report, Apr 15, 1:34 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     NON-TSTM WND GST MARYVILLE               40.34N 94.87W
04/15/2011  M59 MPH          NODAWAY            MO   AWOS

&&

21
Local storm report, Apr 15, 1:49 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
149 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     NON-TSTM WND DMG KING CITY               40.05N 94.52W
04/15/2011                   GENTRY             MO   LAW ENFORCEMENT

            SHED BLOWN OFF FOUNDATION. TIME ESTIMATED.

&&

21
Special weather statement, Apr 15, 3:42 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
342 AM CDT FRI APR 15 2011

KSZ103>105-MOZ028-029-037-151000-
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-
INCLUDING THE CITIES OF...LEAVENWORTH...KANSAS CITY KS...
OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE
342 AM CDT FRI APR 15 2011

...STRONG WINDS MOVING THROUGH PARTS OF EASTERN KANSAS AND WEST CENTRAL MISSOURI...

HIGH WINDS GUSTING BETWEEN 40 AND 50 MPH WILL BE POSSIBLE ACROSS PARTS
OF THE KANSAS CITY METROPOLITAN AREA THROUGH 5 AM. STRONG DRYING ON
THE BACK EDGE OF AN AREA OF RAIN MOVING NORTH WAS PRODUCING STRONG
WIND GUSTS IN THE FAR SOUTHERN PARTS OF THE METRO AREA. THIS RAIN
SHIELD WILL CONTINUE TO MOVE NORTH OVER THE NEXT HOUR...WITH A PERIOD
OF STRONG WIND GUSTS IN ITS WAKE. STRONGER WINDS SHOULD SUBSIDE BY 5
AM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:19 AM CDTRiver Flood WarningEAXBates, Cass, Henry26 hr
Apr 15, 7:35 AM CDTRiver Flood WarningEAXJohnson, Pettis39 hr
Apr 15, 7:42 AM CDTRiver Flood WarningEAXRay30 hr
Apr 15, 8:07 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Apr 15, 8:07 AM CDTRiver Flood WarningEAXCooper7 hr
Apr 15, 8:07 AM CDTRiver Flood WarningEAXCooper24 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.